Alert archive / Tennessee / Freeze Warnings in 2016
Freeze Warning 7, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at Nov 19, 2016, 2:57 AM CST for 38 counties in Tennessee. It took effect at Nov 20, 2016, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2016, 2:57 AM CST (08:57 UTC)
- In effect from
- Nov 20, 2016, 12:00 AM CST
- Expired
- Nov 20, 2016, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2263 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
499 WWUS74 KOHX 190857 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 257 AM CST SAT NOV 19 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... .MUCH COOLER AIR WILL MOVE INTO MID TENNESSEE THIS WEEKEND. CLEAR SKIES AND DECREASING WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID TO UPPER 20S EARLY SUNDAY MORNING. SUNDAY NIGHT LOOKS EVEN COLDER...WITH LOWS IN THE LOW TO MID 20S. WHEN MOST LOCATIONS HAVE RECORDED A HARD FREEZE...THE ISSUANCE OF FREEZE WATCHES AND WARNINGS WILL END FOR THIS FALL. TNZ005>011-023>034-056>066-075-077>080-093>095-192200- /O.UPG.KOHX.FZ.A.0006.161120T0000Z-161120T1400Z/ /O.NEW.KOHX.FZ.W.0007.161120T0600Z-161120T1500Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO... LAWRENCEBURG...PULASKI 257 AM CST SAT NOV 19 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURE...MOST AREAS WILL HAVE LOWS IN THE MID TO UPPER 20S. * IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE KILLED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 13
2 follow-up statements
049 WWUS74 KOHX 191959 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 159 PM CST SAT NOV 19 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... .CLEAR SKIES AND DECREASING WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID TO UPPER 20S EARLY TOMORROW MORNING. SUNDAY NIGHT LOOKS EVEN COLDER...WITH LOWS IN THE LOW TO MID 20S. WHEN MOST LOCATIONS HAVE RECORDED A HARD FREEZE...THE ISSUANCE OF FREEZE WATCHES AND WARNINGS WILL END FOR THIS FALL. TNZ005>011-023>034-056>066-075-077>080-093>095-200600- /O.CON.KOHX.FZ.W.0007.161120T0600Z-161120T1500Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO... LAWRENCEBURG...PULASKI 159 PM CST SAT NOV 19 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... * TEMPERATURE...MOST AREAS WILL HAVE LOWS IN THE MID TO UPPER 20S. * IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE KILLED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 27
114 WWUS74 KOHX 200328 NPWOHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NASHVILLE TN 928 PM CST SAT NOV 19 2016 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST SUNDAY... .CLEAR SKIES AND DECREASING WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE MID TO UPPER 20S EARLY TOMORROW MORNING. SUNDAY NIGHT LOOKS EVEN COLDER...WITH LOWS IN THE LOW TO MID 20S. WHEN MOST LOCATIONS HAVE RECORDED A HARD FREEZE...THE ISSUANCE OF FREEZE WATCHES AND WARNINGS WILL END FOR THIS FALL. TNZ005>011-023>034-056>066-075-077>080-093>095-201500- /O.CON.KOHX.FZ.W.0007.161120T0600Z-161120T1500Z/ STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO... LAWRENCEBURG...PULASKI 928 PM CST SAT NOV 19 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * TEMPERATURE...MOST AREAS WILL HAVE LOWS IN THE MID TO UPPER 20S. * IMPACTS...SENSITIVE OUTDOOR VEGETATION MAY BE KILLED BY THE FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ BOYD
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Nov 19, 2:49 AM CST, 8 minutes earlier.
Area forecast discussion, Nov 19, 2:49 AM CST, 8 minutes before
Area Forecast Discussion National Weather Service Nashville TN 249 AM CST Sat Nov 19 2016 .DISCUSSION... At 2 am, a cold front with a band of showers was moving onto the Cumberland Plateau. The front and showers will be located east of our area by daybreak. Early morning temperatures will be in the lower 40s. Today will be mostly sunny but much cooler. This will be the coolest day of the fall so far with highs only reaching the upper 40s to mid 50s, or 5-10 degrees below normal. Gusty northwest winds as high as 30 mph will add to the chill. We have issued a freeze warning across the area for tonight. Some spots in the east have already experienced a freeze, but this will be the first widespread hard freeze. There is a little uncertainty exactly how cold it will be tonight with winds staying up a little, but most locations are expected to be in the 25-28 range by daybreak Sunday. Sunday will be a chilly day, but sunny with lighter winds. Highs will be around 50. Sunday night looks very cold as the high pressure center moves over Mid TN. Lows will fall to the lower to mid 20s, but some of the usual colder valleys east of I-65 could dip into the teens. looking ahead, the surface ridge will move slowly east and temps will increase into the 50s on Monday, and around 60 on Tuesday. The next chance of rain will move in by Wednesday. Early estimates indicate that rainfall amounts will average around one half inch. Late week looks dry with near normal temperatures. && .AVIATION... 06Z TAF DISCUSSION. Band of showers moving through Middle Tennessee at this time with cold front not far behind will continue on eastward trek next several hours. Look for sharp wind shift with fropa and winds to become quite gusty. Ceilings will lower in showers to MVFR at times. Look for quick improvement in ceilings from the west following fropa. boyd && .PRELIMINARY POINT TEMPS/POPS... Nashville 53 29 49 26 56 / 0 0 0 0 0 Clarksville 52 26 49 25 54 / 0 0 0 0 0 Crossville 45 25 44 22 52 / 10 0 0 0 0 Columbia 53 26 51 25 57 / 0 0 0 0 0 Lawrenceburg 53 26 51 24 57 / 0 0 0 0 0 Waverly 52 27 49 26 55 / 0 0 0 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... Freeze Warning from midnight tonight to 9 AM CST Sunday FOR Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb- Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson- Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry- Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......13 AVIATION........01/Boyd
Hazardous weather outlook, Nov 19, 2:11 AM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 211 AM CST SAT NOV 19 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-191030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 211 AM CST SAT NOV 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FREEZE WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING. SENSITIVE VEGETATION MAY BE KILLED BY THE FREEZING TEMPERATURES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 19
Nearby
Freeze Warnings in Tennessee, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.